Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 10, NWS Lake Charles, LA

March 11, 201410 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Mar 11, 2014, 3:47 PM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 12, 2014, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2014, 3:47 PM CDT (20:47 UTC)
In effect from
Mar 12, 2014, 7:00 AM CDT
Expired
Mar 12, 2014, 7:00 PM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS74 KLCH 112047
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT TUE MAR 11 2014

...GUTSY NORTH WINDS EXPECTED ON WEDNESDAY...

.A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION DURING
THE EARLY MORNING HOURS. BY MID MORNING...SUSTAINED SPEEDS AROUND
20 MPH WITH GUSTS IN EXCESS OF 30 MPH WILL BE POSSIBLE. WINDS ARE
EXPECTED TO DIMINISH BY EARLY EVENING.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
120500-
/O.NEW.KLCH.WI.Y.0010.140312T1200Z-140312T2300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
347 PM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM CDT WEDNESDAY. 

* TIMING...MID MORNING TO LATE AFTERNOON WEDNESDAY.

* WINDS...AROUND 20 MPH SUSTAINED WITH GUSTS IN EXCESS OF 30 MPH. 

* IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES OR
  BRIDGES AND EAST TO WEST ORIENTED HIGHWAYS. UNSECURED LIGHTWEIGHT
  OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD LOSE SOME
  BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
4 follow-up statements
894 
WWUS74 KLCH 120302
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1002 PM CDT TUE MAR 11 2014

...STRONG NORTHERLY WINDS EXPECTED ON WEDNESDAY...

.A STRONG COLD FRONT WILL TRAVEL THROUGH THE FORECAST AREA ON
WEDNESDAY. LARGE DIFFERENCES IN PRESSURE...IN WAKE OF THE
DEPARTING FRONT...WILL GENERATE STRONG NORTHERLY WINDS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121215-
/O.CON.KLCH.WI.Y.0010.140312T1200Z-140312T2300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
1002 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT
WEDNESDAY...

* TIMING...MID MORNING TO LATE AFTERNOON WEDNESDAY.

* WINDS...AROUND 20 MPH SUSTAINED WITH GUSTS IN EXCESS OF 30 MPH.

* IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL FOR
  HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES OR
  BRIDGES...AND ON EAST TO WEST ORIENTED HIGHWAYS. UNSECURED
  LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD
  LOSE SOME BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
827 
WWUS74 KLCH 120821
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 AM CDT WED MAR 12 2014

...STRONG NORTHERLY WINDS EXPECTED TODAY...

.A STRONG COLD FRONT WILL TRAVEL THROUGH THE FORECAST AREA THIS
MORNING. LARGE DIFFERENCES IN PRESSURE...IN WAKE OF THE DEPARTING
FRONT...WILL GENERATE STRONG NORTHERLY WINDS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121630-
/O.CON.KLCH.WI.Y.0010.140312T1200Z-140312T2300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
321 AM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* TIMING...MID MORNING TO LATE AFTERNOON WEDNESDAY.

* WINDS...AROUND 20 MPH SUSTAINED WITH GUSTS IN EXCESS OF 30 MPH.

* IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL 
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES 
  OR BRIDGES...AND ON EAST TO WEST ORIENTED HIGHWAYS. UNSECURED 
  LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD 
  LOSE SOME BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
050 
WWUS74 KLCH 120833
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 AM CDT WED MAR 12 2014

...STRONG NORTHERLY WINDS EXPECTED TODAY...

.A STRONG COLD FRONT WILL TRAVEL THROUGH THE FORECAST AREA THIS
MORNING. LARGE DIFFERENCES IN PRESSURE...IN WAKE OF THE DEPARTING
FRONT...WILL GENERATE STRONG NORTHERLY WINDS.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
122100-
/O.EXT.KLCH.WI.Y.0010.140312T1200Z-140313T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
333 AM CDT WED MAR 12 2014

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* TIMING...MID MORNING TO LATE AFTERNOON WEDNESDAY.

* WINDS...AROUND 20 MPH SUSTAINED WITH GUSTS IN EXCESS OF 30 MPH.

* IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL 
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES 
  OR BRIDGES...AND ON EAST TO WEST ORIENTED HIGHWAYS. UNSECURED 
  LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD 
  LOSE SOME BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
403 
WWUS74 KLCH 122036
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 PM CDT WED MAR 12 2014

...STRONG NORTHERLY WINDS EXPECTED TO DIMINISH BY EARLY EVENING...

.WINDS SHOULD BEGIN DIMINISHING AFTER SUNSET WITH THE LOSS OF
DAYTIME HEATING.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
130000-
/O.CON.KLCH.WI.Y.0010.000000T0000Z-140313T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
336 PM CDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...MID MORNING TO LATE AFTERNOON WEDNESDAY.

* WINDS...AROUND 20 MPH SUSTAINED WITH GUSTS IN EXCESS OF 30 MPH.

* IMPACTS...STRONG GUSTY WINDS COULD MAKE FOR HAZARDOUS TRAVEL 
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON ELEVATED OVERPASSES 
  OR BRIDGES...AND ON EAST TO WEST ORIENTED HIGHWAYS. UNSECURED 
  LIGHTWEIGHT OBJECTS COULD BE BLOWN AROUND OR SMALL TREES COULD 
  LOSE SOME BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

SWEENEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:54 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 11, 12:54 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1254 PM CDT TUE MAR 11 2014

.AVIATION...A WEAK SURFACE TROF SUPPORTED BY A STRONGER UPPER
LEVEL DISTURBANCE WILL CONTINUE LIFTING NORTHEAST THROUGH THE TERMINALS.
AHEAD OF THE TROF, SHOWERS AND LIFR CIGS AT LFT, ARA, AND AEX.
THESE SHOULD IMPROVE TO VFR LATER THIS AFTERNOON WITH THE PRECIP
EXITING TO THE NORTHEAST. IFR CIGS AT LCH SHOULD IMPROVE TO MVFR
SHORTLY BECOMING VFR LATER THIS AFTERNOON. MVFR CIGS AT BPT WILL
BECOME VFR BY MID AFTERNOON.

MVFR CIGS IN A BAND AFTER MIDNIGHT TNITE FOLLOWED BY A DRY COLD
FRONT MOVING THROUGH SHORTLY AFTER DAYBREAK WEDNESDAY WITH STRONG
GUSTY NW WINDS AND VFR.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 939 AM CDT TUE MAR 11 2014/

DISCUSSION...
MADE SOME CHANGES TO POP/WX GRIDS BASED ON LATEST RADAR AND
SATELLITE TRENDS...WITH THE BULK OF THE SHOWERS AND ISOLATED
THUNDERSTORMS NOW SHIFTING EAST OF THE AREA...WITH MAINLY ISOLATED
SHOWERS EAST OF A KAEX TO KLCH LINE. REST OF THE FORECAST IS ON
TARGET FOR NOW...BUT WILL CONTINUE TO MONITOR OFFSHORE OBS TO KEEP
TABS ON THE EVOLUTION OF THE MARINE FOG.

13

PREV DISCUSSION... /ISSUED 548 AM CDT TUE MAR 11 2014/

UPDATE...
RECENT OBSERVATIONS FROM CAMERON INDICATES VISIBILITY IS LESS THAN
ONE QUARTER MILE AND SEVERAL OBSERVATIONS NEAR GALVESTON INDICATE
THE SAME. GUIDANCE SUGGESTS THAT IT WILL ONLY EXPAND FROM THIS
POINT AS WEAK SUBSIDENCE TAKES OVER BEHIND THE THUNDERSTORMS IN
THE GULF.

WHILE UPDATING...MADE MINOR TWEAKS TO THE POP AND WEATHER GRIDS
BASED ON CURRENT TRENDS.

BRAZZELL

PREV DISCUSSION... /ISSUED 540 AM CDT TUE MAR 11 2014/

DISCUSSION...
12Z TAF ISSUANCE.

AVIATION...
MAIN ISSUE IS THE LOWERING VSBY/CEILINGS TO IFR/LIFR &
INTERMITTENT SHRA FOR BPT/LCH AS SUBSIDENCE BEHIND WEAK SFC/STOUT
UPPER LOW OVER THE GULF. FOR LFT/ARA...MAINLY IFR CEILINGS THIS
MORNING...BUT THE INTERMITTENT SHRA & LOWERING OF VSBY/CEILINGS IS
EXPECTED LATER THIS MORNING. FOR AEX...MAINLY VFR EXPECTED WITH
ONLY INTERMITTENT MVFR CEILINGS EXPECTED THIS MORNING. COLD FRONT
EXPECTED TO ARRIVE BETWEEN 06-12Z WED.

DML

PREV DISCUSSION... /ISSUED 333 AM CDT TUE MAR 11 2014/

DISCUSSION...
LATEST ANALYSIS INDICATE THAT THE UPPER LOW IS CURRENTLY OVER
TEXAS THIS MORNING WITH A STATIONARY FRONT/INVERTED TROUGH LOCATED
OVER THE COASTAL WATERS. LIGHT PRECIPITATION HAS DEVELOPED OVER
SOUTHWEST LOUISIANA THIS MORNING WITH THE HEAVIER SHOWERS AND
THUNDERSTORMS REMAINING OFFSHORE FOR NOW BEYOND 60NM.

OVERALL FORECAST EVOLUTION REMAINS THE SAME OVER THE NEXT 24
HOURS. THE UPPER LOW WILL CONTINUE TO LIFT TO THE NORTHEAST WITH
SHOWERS AND A FEW THUNDERSTORMS LIFTING NORTH OUT OF THE GULF THIS
MORNING ALONG AND AHEAD OF THE FEATURE. GUIDANCE DID TIGHTEN UP
THE PRECIPITATION GRADIENT...WITH CATEGORICAL POPS ACROSS SOUTH
CENTRAL LA AND ONLY A 20 PERCENT CHANCE ACROSS THE NORTHWEST THIRD
OF THE AREA. ALSO TIGHTENED UP THE QPF FORECAST AS WELL WITH
SLIGHTLY LESSER AMOUNTS NOW FORECAST ACROSS THE WESTERN HALF OF
THE AREA. NOW THE QUARTER INCH OR GREATER AMOUNTS ARE FORECAST TO
BE SOUTH AND EAST OF A LINE FROM CAMERON TO LAFAYETTE. PORTIONS OF
ST. MARY AND ST. MARTIN PARISHES ARE FORECAST TO RECEIVE IN EXCESS
OF ONE HALF INCH.

WILL ALSO PEAK POP CHANCES THIS MORNING AND SHOW A GRADUAL
DECREASE THROUGH THE AFTERNOON AS THE SYSTEM EXITS EAST.

THE COLD STRONG COLD FRONT IS STILL FORECAST TO MOVE THROUGH THE
REGION LATE TONIGHT AND TOMORROW MORNING. THE FRONT STILL LOOKS TO
BE DRY AS MOISTURE WILL HAVE BEEN SHUNTED TO THE EAST. IN THE WAKE
OF THE FRONT GUSTY WINDS AND COOLER TEMPERATURES WILL BE THE RULE
AND AFTER TONIGHT TEMPERATURES LOOK TO BE BELOW NORMAL THROUGH THE
REMAINDER OF THE WEEK.

STILL EXPECTING THE NEXT CHANCES FOR RAIN WITH THE NEXT DIGGING
TROUGH AND FRONTAL SYSTEM NEXT WEEKEND AND EARLY NEXT WEEK.

MARINE...
SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE COASTAL WATERS
THIS MORNING DIMINISHING THIS AFTERNOON. THE DEW POINT AND SHELF
WATER TEMPERATURES ARE APPROACHING THE POINT WHERE FOG COULD BEGIN
TO DEVELOP. RECENT OBSERVATIONS FROM OFFSHORE AND AT CAMERON DO
INDICATE DEVELOPMENT IS STARTING TO OCCUR. WILL CONTINUE TO
INDICATE SOME FOG POSSIBILITIES REDUCING VISIBILITIES TO LESS THAN
ONE MILE IN SPOTS. THUS WILL NEED TO MONITOR CLOSELY FOR POTENTIAL
MARINE FOG ADVISORY.

COLD FRONT STILL FORECAST TO CROSS THE COASTAL WATERS WEDNESDAY
WITH WINDS AND SEAS INCREASE IN ITS WAKE. SMALL CRAFT ADVISORIES
WILL LIKELY BE HOISTED LATTER TODAY OR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  72  57  65  38  57 /  40  10  10   0   0
KBPT  73  57  65  38  60 /  20  10  10   0   0
KAEX  75  55  63  34  56 /  20  10  10   0   0
KLFT  72  58  65  37  56 /  80  10  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     VERMILION BAY...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
     FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 11, 4:34 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 AM CDT TUE MAR 11 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
120945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
434 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND FEW THUNDERSTORMS WILL MOVE ACROSS THE AREA
TODAY...MAINLY ACROSS SOUTH CENTRAL LOUISIANA. NO SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY. A FROST OR
LIGHT FREEZE WILL BE POSSIBLE OVER CENTRAL LOUISIANA AND THE LAKES
REGION OF EAST TEXAS THURSDAY MORNING...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
NONE.

GMZ430-432-435-450-452-455-470-472-475-120945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
434 AM CDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE COASTAL WATERS THIS
MORNING AND EARLY AFTERNOON. SOME AREAS OF FOG WILL BE POSSIBLE
TODAY REDUCING VISIBILITIES TO A MILE OR LESS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS AND SEAS WILL INCREASE BEHIND A STRONG COLD FRONT WEDNESDAY
AND WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED
LATER TODAY OR TONIGHT IN ANTICIPATION OF INCREASED WINDS AND
SEAS.

.SPOTTER INFORMATION STATEMENT...
NONE.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 5:27 AM CDTMarine Dense Fog AdvisoryLCH17 hr
Mar 11, 3:37 PM CDTMarine Dense Fog AdvisoryLCH6 hr
Mar 11, 3:37 PM CDTSmall Craft AdvisoryLCH38 hr

Nearby

Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.